바로가기메뉴

본문 바로가기 주메뉴 바로가기

logo

  • P-ISSN3059-0604
  • E-ISSN3059-1309
  • KCI

CHARACTERIZATIONS OF THE WEIBULL DISTRIBUTION BY THE INDEPENDENCE OF THE UPPER RECORD VALUES

Journal of the Korean Society of Mathematical Education Series B: Theoretical Mathematics and Pedagogical Mathematics / Journal of the Korean Society of Mathematical Education Series B: Theoretical Mathematics and Pedagogical Mathematics, (P)3059-0604; (E)3059-1309
2008, v.15 no.2, pp.163-167
Chang, Se-Kyung
Lee, Min-Young

Abstract

This paper presents characterizations of the Weibull distribution by the independence of record values. We prove that <TEX>$X\;{\in}\;W\;EI ({\alpha})$</TEX>, if and only if <TEX>$\frac {X_{U(n+l)}} {X_{U(n+1)}\;+\;X_{U(n)}}$</TEX> and <TEX>$X_{U(n+1)}$</TEX> for <TEX>$n{\geq}1$</TEX> are independent or <TEX>$\frac {X_{U(n)}} {X_{U(n+1)}\;+\;X_{U(n)}}$</TEX> and <TEX>$X_{U(n+1)}$</TEX> for <TEX>$n{\geq}1$</TEX> are independent. And also we establish that <TEX>$X\;{\in}\;W\;EI({\alpha})$</TEX>, if and only if <TEX>$\frac {X_{U(n+1)}\;-\;X_{U(n)}} {X_{U(n+1)}\;+\;X_{U(n)}}$</TEX> and <TEX>$X_{U(n+1)}$</TEX> for <TEX>$n{\geq}1$</TEX> are independent.

keywords
record values, characterization, independence, Weibull distribution

Journal of the Korean Society of Mathematical Education Series B: Theoretical Mathematics and Pedagogical Mathematics